Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 101, NWS State College, PA

July 2, 2006Blair County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 2, 2006, 3:01 PM EDT for Blair County, Pennsylvania. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2006, 3:01 PM EDT (19:01 UTC)
Expired
Jul 2, 2006, 3:45 PM EDT
In force
44 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Blair County, PA

The radar

The State College radar (KCCX), 59 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 3:10 PM EDTTSTM WND DMG5 S Duncansville, PA911 CENTER REPORTED TREES DOWN ON ROUTE 164 IN EAST FREEDOM.
Jul 2, 3:30 PM EDTTSTM WND DMGHollidaysburg, PA5 TREES DOWN ON WEST LOOP ROAD. POWER LINES ALSO DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 1:37 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 021902
SVRCTP
PAC013-021945-
/O.NEW.KCTP.SV.W.0101.060702T1901Z-060702T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 PM EDT SUN JUL 2 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLAIR COUNTY IN CENTRAL PENNSYLVANIA

* UNTIL 345 PM EDT

* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DUNCANSVILLE...OR NEAR HOLLIDAYSBURG...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROYER AROUND 310 PM EDT...
  WILLIAMSBURG AROUND 315 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-99 BETWEEN MILE MARKERS 18 AND 32.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4048 7849 4048 7840 4049 7839 4051 7816
      4050 7817 4049 7814 4046 7814 4031 7827
      4030 7849 4047 7850

$$

FORECASTER:LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:30 AM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 2, 10:30 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1030 AM EDT SUN JUL 2 2006

.SHORT TERM /REST OF TODAY/...

SMALL MCS IS RACING ACROSS PARTS OF THE NORTHERN MOUNTAINS EARLY
TODAY. STORMS FORMED ON THE LEADING EDGE OF LOW LEVEL WARM
ADVECTION IN AN AREA OF INCREASING MOISTURE MOVING EAST OUT OF THE
MID WEST. THEY SEEM TO BE WEAKENING A BIT AS THEY MOVE THROUGH A
WEAK SFC RIDGE AND AWAY FROM THE BEST WARM-MOIST ADVECTION. EITHER
WAY THEY SHUD EITHER DIE OR EXIT MY FCST AREA BY AROUND NOON.

THE REST OF THE AFTERNOON WILL BE HAZY AND HUMID WITH CONVECTION
REMAINING A THREAT. SREFS SHOW CAPES AVERAGING AROUND 1500J WITH
SEVERAL MEMBERS SHOWING CAPES SURGING TO NEAR 2500J OVER MUCH OF
THE REGION. THE RIBBON OF HIGH PRECIPITABLE WATERS SETTLES OVER
THE AREA WITH ANOMALIES ON THE ORDER OF 1 TO 3 STD DEV ABOVE
NORMAL. WITH STRONG WESTERLY FLOW IN THE LOW TO MID LEVELS...ALSO
UP TO 3 STD DEV ABOVE NORMAL...THE POTENTIAL WILL BE THERE FOR
STRONG STORMS TO FORM INTO THE EVENING HOURS. SO FAR AT LEAST THE
SFC PATTERN ISNT DOING MUCH TO HELP CONVECTION AS THE BROAD
WESTERLY FLOW IS HELPING TO ENHANCE WEAK LOW LEVEL RIDGING IN THE
WEST AND LEE SIDE TROFFING IN THE EAST. BUT LOOK FOR CONVECTION TO
FORM OVER OHIO OR THE LOWER LAKES AND MOVE EASTWARD LATER IN THE
DAY.

LA CORTE

&&

.PREV DISCUSSION...
 /ISSUED 325 AM EDT SUN JUL 2 2006/

SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...

STRONG WARM ADVECTION IN THE 850-700 HPA LAYER EARLY THIS MORNING
WAS HELPING TO FIRE SEVERAL..NE/SW LINES OF ELEVATED SHOWERS AND
THUNDERSTORMS ACROSS NRN AND WESTERN PENN. THE PRECIP WAS MOVING
QUICKLY TO THE EAST AT OVER 45 KTS.

THIS FORCING WILL DIMINISH AND SHIFT EAST OF THE CWA LATER THIS
MORNING...WHICH SHOULD LEAD TO A SEVERAL HOUR PERIOD WHERE SHOWERS
WILL BECOME ISOLATED AS THE AIRMASS REORGANIZES...THEN BEGINS TO TAP
INCREASING SFC BASED INSTABILITY DURING THE AFTERNOON. THE DEGREE OF
SUNSHINE THROUGH THIS FAIRLY EXTENSIVE MID CLOUD DECK WILL PLAY A
CRITICAL ROLE IN THE AMOUNT OF TSRA WE/LL SEE FROM THE MID AFTERNOON
THROUGH THE EARLY EVENING HOURS...AS SOME UNFAVORABLE ASPECTS EXIST
WITH RESPECT TO UPPER FORCING ASSOCIATED WITH TWO UPPER SHORTWAVES
THAT WILL MOVE OVER PENN TODAY. THE BEST LARGE SCALE UPWARD FORCING
OF THE WARM/INCREASINGLY HUMID AIRMASS WILL BE BENEATH THE THERMALLY
DIRECT/RIGHT ENTRANCE REGIONS OF THE JETS...THE FIRST AREA ACROSS
NRN PENN THROUGH ABOUT 14Z TODAY...THEN SHIFTING TO THE FAR NE ZONES
LATER THIS AFTERNOON. THE SECOND AREA OF LIFT WILL MOVE FROM NRN
OHIO THIS MORNING TO WRN PENN THIS AFTERNOON. MUCH OF CENTRAL AND
SOUTHERN PENN MAY FALL INTO AN AREA OF MID/UPR SUBSIDENCE FOR THE
PEAK HEATING HOURS THIS AFTERNOON LEADING TO A RELATIVE MINIMUM IN
CONVECTION. STILL A FEW SHOWERS/TSRA SHOULD DEVELOP LATER TODAY
ALONG OUTFLOW BOUNDARIES AND IN AREAS WHERE BREAKS IN THE CLOUD DECK
FORM.

STRONG WESTERLY MID LEVEL WINDS OF 40-50KTS WITHIN AN EAST/WEST AXIS
OF +1 TO +2 STANDARD DEVIATION PWATS WILL SUPPORT THE THREAT OF
SOME STORMS BECOMING SEVERE THIS AFTERNOON AND EVENING...WITH
LOCALIZED LOCALLY HEAVY RAIN AND DAMAGING WINDS THE MAIN THREAT
WITHIN THE SPC SLIGHT RISK FOR SVR TSRA AREA WHICH COVERS OUR ENTIRE
CWA. THIS SLIGHT RISK AREA FOR SVR TSRA WILL REMAIN FOCUSED ACROSS
BASICALLY THE SAME AREA FOR MONDAY AFTERNOON AND TUESDAY ALONG...AND
TO THE SOUTH OF A QUASI STATIONARY SFC BOUNDARY EXTENDING FROM NEW
ENGLAND...SW TO THE OHIO RIVER VALLEY.

THE POTENTIAL FOR SOME LARGER CONVECTIVE CLUSTERS/MCSS LATE AT NIGHT
(TONIGHT AND AGAIN MONDAY NIGHT) COULD BRING SOME MODERATE BASIN AVG
QPF OF UP TO ONE INCH.

TEMPS TODAY WILL TOP OUT AROUND 90 ACROSS THE SOUTHEAST ZONES WHERE
CLOUD COVER SHOULD HAVE NO PROBLEM THINNING OUT BY LATE MORNING.
ACROSS THE CENTRAL AND NORTH...MORE EXTENSIVE CLOUDS AND SCATTERED
SHOWERS/ISOLATED TSRA THIS MORNING WILL HOLD AFTERNOON TEMPS IN THE
80S. A GUSTY WSW WIND WILL ALOS HELP DEWPOINTS CREEP INTO THE 60S
TODAY.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...

HIGH PRESSURE BUILDING INTO THE COMMONWEALTH FROM THE MIDWEST ON
WEDNESDAY WILL HELP TO SHUNT THE SFC FRONT AND THREAT FOR
SHOWERS...TO THE SOUTH OF THE MASON...DIXON LINE ON WEDNESDAY.
A WEAK SFC WAVE MAY DEVELOP ALONG THE QUASI STATIONARY WED
NIGHT...AND COULD BRING SOME CLOUDS AND PERHAPS A COUPLE OF SHOWERS
OVER THE LOWER SUSQ VALLEY. AFTERWARD...A COOLER AND DRIER AIRMASS
WITH MAX TEMPS A FEW DEG BELOW NORMAL...SHOULD CARRY US INTO NEXT
WEEKEND. A POCKET OF COOL MID/UPR LEVEL TEMPS DRIFTING EAST ACROSS
THE MID ATLANTIC REGION THURSDAY AND FRIDAY COULD HELP PRODUCE A FEW
LATE AFTERNOON SHRA AND TSRA THURSDAY AND FRIDAY.

AVIATION...

THROUGH 12Z...MAINLY VFR CONDITIONS...AS BRISK SW FLOW AT TOP OF
BOUNDARY LAYER KEEPS THINGS MIXED UP ENOUGH TO PRECLUDE SIGNIFICANT
VSBY RESTRICTIONS. IN ADDITION...ISOLATED SHOWERS AND EVEN SOME
EMBEDDED ELEVATED TSTMS MOVING E INTO WESTERN PA...WHICH MAY AFFECT
SOME WESTERN/CENTRAL TERMINALS THROUGH 12Z.

AFTER 12Z...ADDITIONAL SCATTERED SHOWERS/ISOLATED TSTMS STILL
POSSIBLE THROUGH ABOUT 15Z...THEN EXPECT A BRIEF BREAK FROM PRECIP.
ADDITIONAL...MORE WIDESPREAD SHOWERS/TSTMS EXPECTED TO IMPACT
WESTERN/CENTRAL TERMINALS AFTER 19Z...AND AFTER 20-21Z ACROSS
EASTERN TERMINALS. MOST ACTIVITY SHOULD WANE AROUND/JUST AFTER 00Z.
EXPECT VSBY/CIG RESTRICTIONS INTO THE MVFR/IFR RANGE WITHIN ANY
AFTERNOON CONVECTION...IN ADDITION TO POTENTIALLY STRONG WIND GUSTS.
ADDITIONAL MVFR/IFR VSBYS EXPECTED LATER TONIGHT/EARLY MON
AM...ESPECIALLY IN ANY AREAS THAT RECEIVE MEASURABLE RAINFALL THIS
AFTERNOON.

AS FOR WINDS...EXPECT LOW LEVEL WIND SHEAR TO PERSIST THROUGH
12Z-14Z...AS STRONG SW FLOW DEVELOPS ABOVE MILDLY DECOUPLED BOUNDARY
LAYER. THEREAFTER...WINDS SHOULD BE FROM 240-250 DIRECTION IN MOST
PLACES...WITH SUSTAINED SPEEDS OF 10-14 KT...AND GUSTS UP TO 20 KT
AT TIMES. WINDS SHOULD VEER INTO A MORE 270-290 DIRECTION LATER
TODAY IN THE WAKE OF ANY CONVECTION...BEFORE BACKING A BIT MORE
AFTER 00Z...AND DIMINISHING TO LESS THAN 8 KTS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 2, 5:30 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 AM EDT SUN JUL 2 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-030930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
530 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING.

WARM AND MORE HUMID AIR WILL PUSH INTO THE STATE TODAY AND COMBINE
WITH STRONG WINDS ALOFT TO BRING THE CHANCE FOR LOCALLY STRONG TO
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY
SEVERE WEATHER THREAT WILL COME IN THE FORM OF DAMAGING STRAIGHT
LINE WIND GUSTS FROM THUNDERSTORM DOWNDRAFTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
IN THE WARM AND HUMID AIRMASS ALONG AND TO THE SOUTH OF A COLD
FRONT THAT WILL PUSH SOUTHEAST ACROSS THE STATE LATE TUESDAY.
SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY TUESDAY
AFTERNOON AND EVENING.

LOCALLY HEAVY RAIN FALLING AT SOME LOCATIONS OVER THE 3 DAY PERIOD
FROM SUNDAY THROUGH TUESDAY...COULD CAUSE LOCALIZED FLOODING OF
SOME SMALL STREAMS AND POOR DRAINAGE AREAS. RAINFALL
AMOUNTS...GENERALLY IN EXCESS OF 2 INCHES OVER A 6 HOUR PERIOD...WOULD
LEAD TO SMALL STREAM AND POOR DRAINAGE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LAMBERT

In the hours before

Special weather statement, Jul 2, 12:50 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1250 PM EDT SUN JUL 2 2006

PAZ004-005-010-021745-
ELK-MCKEAN-WARREN-
1250 PM EDT SUN JUL 2 2006

...STRONG THUNDERSTORMS WILL AFFECT ELK...MCKEAN AND WARREN
COUNTIES...

AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
WARREN TO 12 MILES NORTHWEST OF SUGARCREEK TO 43 MILES WEST OF
FRANKLIN...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR
LOTTSVILLE AROUND 1255 PM...GRAND VALLEY...GARLAND AROUND 100
PM...YOUNGSVILLE AROUND 105 PM...TIDIOUTE AROUND 110 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...
STATE ROAD 446.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FORECASTER:LA CORTE
Special weather statement, Jul 2, 2:10 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
210 PM EDT SUN JUL 2 2006

PAZ006-010>012-017>019-037-041-045-046-021915-
CAMERON-CLEARFIELD-ELK-NORTHERN CENTRE-NORTHERN CLINTON-
NORTHERN LYCOMING-POTTER-SOUTHERN CENTRE-SOUTHERN CLINTON-
SOUTHERN LYCOMING-TIOGA-
210 PM EDT SUN JUL 2 2006

...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CENTRE...CLEARFIELD...
CLINTON...ELK...LYCOMING...POTTER AND TIOGA COUNTIES...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES EAST OF ST.
MARYS TO 9 MILES WEST OF RIDGWAY...MOVING EAST AT 45 MPH. THE
THUNDERSTORMS WILL BE NEAR TRUMAN...BROCKPORT...BRANDY CAMP AROUND
215 PM...GALETON AROUND 220 PM...PENFIELD...OLE BULL STATE PARK
AROUND 225 PM...LEETONIA...STEVENSON DAM...S.B. ELLIOT STATE PARK AND
PARKER DAM STATE PARK AROUND 230 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 108 AND 159.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
219...ROUTE 220...ALT ROUTE 220...STATE ROAD 14...STATE ROAD 120...
STATE ROAD 255.

SOME OF THE STORMS COULD BECOME LOCALLY SEVERE CAUSING WIND DAMAGE
AND LARGE HAIL.

FORECASTER:LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:38 PM EDTSevere Thunderstorm WarningCTPClinton52 min
Jul 2, 2:41 PM EDTSevere Thunderstorm WarningCTPElk49 min
Jul 2, 2:55 PM EDTSevere Thunderstorm WarningCTPClearfield65 min
Jul 2, 3:10 PM EDTSevere Thunderstorm WarningCTPCambria50 min
Jul 2, 3:24 PM EDTSevere Thunderstorm WarningCTPSomerset66 min
Jul 2, 3:36 PM EDTSevere Thunderstorm WarningCTPLycoming54 min
Jul 2, 3:38 PM EDTSevere Thunderstorm WarningCTPBedford67 min
Jul 2, 3:43 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton62 min
Jul 2, 3:47 PM EDTSevere Thunderstorm WarningCTPSullivan58 min
Jul 2, 4:35 PM EDTSevere Thunderstorm WarningCTPJuniata40 min
Jul 2, 4:35 PM EDTSevere Thunderstorm WarningCTPUnion40 min
Jul 2, 4:42 PM EDTSevere Thunderstorm WarningCTPSnyder33 min
Jul 2, 4:49 PM EDTSevere Thunderstorm WarningCTPNorthumberland41 min
Jul 2, 4:58 PM EDTSevere Thunderstorm WarningCTPDauphin62 min
Jul 2, 5:13 PM EDTSevere Thunderstorm WarningCTPSchuylkill62 min
Jul 2, 5:47 PM EDTSevere Thunderstorm WarningCTPLancaster58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.